MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C2060
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right gonadal vein using ruby coils, a non-penumbra microcatheter, a non-penumbra diagnostic catheter, and a non-penumbra sheath.During the procedure, sixteen coils were successfully implanted in the target location.While advancing a ruby coil into the target vessel, the diagnostic catheter and sheath migrated unbeknownst to the physician.Subsequently, the microcatheter and ruby coil migrated out of the target vessel.The physician then attempted to retract the ruby coil and navigate the microcatheter and diagnostic catheter back to the target location; however, the ruby coil unintentionally detached.In an attempt to remove the detached ruby coil, all devices were withdrawn; however, the proximal part of the ruby coil remained in the inferior vena cava (ivc).Therefore, the physician used a snare to successfully remove the ruby coil.The procedure was completed using the same catheters and additional ruby coil.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9513329
Report Number3005168196-2019-02417
Device Sequence Number399313
Product Code HCG
UDI-Device Identifier00814548019123
UDI-Public00814548019123
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/04/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2026
Device Catalogue NumberRBY4C2060
Device Lot NumberF83478
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2019
Initial Report FDA Received Date12/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Date Report Sent to FDA01/01/2005